MAUDE Adverse Event Report: ACCLARENT, INC. TRUDI SUCTION, 0 - 1PK; EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT

ACCLARENT, INC. TRUDI SUCTION, 0 - 1PK; EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT
Catalog Number TDNS000Z
Medical Device Problem Code Incorrect Interpretation of Signal (1543)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/29/2024
Type of Reportable Event Malfunction
Event or Problem Description
The healthcare professional reported that during a revision bilateral functional endoscopic sinus surgery (fess) procedure on (b)(6) 2024, accuracy was reported to be off on the trudi system and shifted to the left side of the patient.The two suction devices: 0° trudi nav suction device (tdns000z / lot# unknown) and 70° trudi nav suction device (tdns070z / lot# unknown), and the 4.0mm ¿ straight (0°) trudi navigation shaver blade (tsb4str / lot# unknown) had accuracy issues.No troubleshooting was performed.The procedure continued without resolution.There was no report of any negative patient impact.On 14-may-2024, additional information was received.Per the additional information, accuracy was confirmed using the registration probe after the registration was completed.The end user confirmed accuracy using known landmarks in endoscopic visualization inside the nasal cavity.Accuracy was determined by checking on known landmarks.The inaccuracy was first noticed when checking in the sphenoid wall.Accuracy was validated using both the registration probe and through instrumentation.Computed tomography (ct) image was used as the primary image.The ct scan contained 100+ slices.The field of view was axial.There were no noticeable defects to the ct scanned images.The physician performed the registration process.The information indicated that the physician had performed ¿1000s¿ of registrations.The information indicated that accuracy was confirmed on the maxillary wall and sphenoid wall.The serial number of the trudi system is 100121; software version is 2.3.3.There was no potential for metal interference.The registration process was not restarted / redone after the initial finding.The patient tracker did not move.The patient tracker cable was not under tension in relation to this event.There was no ferromagnetic material placed within the trudi zone.The emitter pad did not move and the patient did not move.No other device shaft was in the proximity to the transmitter of the emitter pad.On 20-may-2024, additional information was received related to the devices.Related to the 0° trudi nav suction device (tdns000z / lot# unknown), when the accuracy issue was observed, the bar below the device icon on the trudi system monitor was green.There was no error message on the trudi nav monitor for this device.Inaccuracy was determined after the device was plugged in after registration.The crosshairs did not turn yellow.The inaccuracy was not within 2mm.The lot number of the device is not available.The device had been reprocessed; the number of times it had been reprocessed was not provided.Sterilization method used was from the instructions for use (ifu).Based on the additional information received on 20-may-2024, the issues reported have been determined to be usfda reportable under 21 cfr 803 with a classification of ¿malfunction.¿.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, sex, gender, weight, race, and ethnicity were not provided.The trudi suction device does not have an expiration date; it is not a single use device.Trudi¿ suction instruments are supplied non-sterile and must be cleaned and sterilized prior to each usage.The name, phone and email address of the initial reporter are not available / reported.The device manufacture date is not known as the device lot number is not available / not reported.Based on complaint information, the device is not available to be returned for analysis.The device lot number was not available.The manufacturing documentation review could not be performed without the lot number.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.With the information available and without the complaint product available to be returned for analysis, the reported product issue documented in the complaint cannot be confirmed through functional evaluation and analysis.The lot number of the device is not known; therefore, manufacturing documentation review was not performed.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint sample; however, it is possible that clinical and procedural factors, including device manipulation / interaction may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by acclarent, or its employees that the report constitutes an admission that the product, acclarent, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
TRUDI SUCTION, 0 - 1PK
Common Device Name
EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
ACCLARENT, INC.
31 technology drive
irvine CA 92618
Manufacturer (Section G)
VIANT MEDICAL
45 lexington drive
laconia NH 03246
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key19375201
Report Number3005172759-2024-00061
Device Sequence Number18047209
Product Code PGW
UDI-Device Identifier10705031245877
UDI-Public10705031245877
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K180948
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTDNS000Z
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2024
Initial Report FDA Received Date05/22/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown